Bruising

Messages
1
Reaction score
0
Points
0
Has anyone experienced severe bruising whilst taking epilepsy medication! My daughter has suddenly developed bruising only on her legs. We visited the Neurologist this morning who sent her for blood tests!



Sent from my iPhone using Tapatalk
 

Porkette

Veteran
Messages
1,625
Reaction score
122
Points
173
Hi caseysharron,

Welcome to the forum! A few yrs. ago I had the same problem as your daughter and I felt fine then a couple of days later my neuro called me and had me admitted into the hospital because my blood platelet was to low from the drug I was taking at the time, Depakene (valproic acid) this could be what's going on with your daughter. Ask her if she feels more tired than usual and if she is cold, and getting headaches these are all signs of low blood platelet level. If this is the problem your daughter may have to go off the med she's on. I wish you and your daughter the best of luck and May God Bless the both of You!

Sue
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,696
Reaction score
163
Points
173
Which med is your daughter on? Some of them (like lamictal) seems to cause bruising, though I haven't had that experience with it. Anemia can also cause easy bruising, probably why the neuro is having your daughter's blood tested. Ever since I started having seizures, my RBC and WBC run subnormal, so I take a B12 supplement.
 

C0urt

Veteran
Messages
2,511
Reaction score
17
Points
163
i am bruising something fierce on blood thinners
 

Porkette

Veteran
Messages
1,625
Reaction score
122
Points
173
Hi caseysharron,

After looking at the photo it looks just like I did with a low blood platelet count you should call the Dr and
let them know what's going on. I wish you and your family only the best and May God Bless All of You!

Sue
 

Army Vet

Stalwart
Messages
132
Reaction score
44
Points
68
I don't have "random" bruising, but does anyone experience SLOW healing? Seems like if I draw blood, then it takes forever for the scab to go away and/or the bruise just stays there and eventually disappears. I'm sure it's due to the drugs, but I know nothing would take more than two weeks (usually just one) and sometimes it takes a month or more šŸ˜§
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,696
Reaction score
163
Points
173
Wound healing can take longer as we age, because the body's capacity to repair the skin diminishes (because there are fewer growth factors and stem cells in the skin). Sometimes diet and nutrition can play a role too -- protein and Vitamin C and zinc are all important for wound healing. Tjis doesn't rule out the meds as a factor of course, especially since they can cause nutritional imbalances.
 

seagull

Veteran
Messages
2,301
Reaction score
2
Points
158
yes I do have more bruising...thanks nak I had no idea the medications could do that.
JUST LATELY I HAD WOPPING BIG bruise in odd place and so big I would definatly remember if it was injury did not know they mess up nutritional things.
DO THEY MAKE wrinkles worse as I slapping bee venom on face neck and arms botox did not work
 

Loopy Lou

Veteran
Messages
2,378
Reaction score
80
Points
173
My legs look much the same at the moment! I'm on briviact and clobazam for epilepsy, but a ton of stuff for other things too. Hope they can get your daughter sorted soon.
 

Clovis

Stalwart
Messages
161
Reaction score
51
Points
63
I have a lot of trouble with bruising. I find bruises all over all the time that I have no idea how I got them.
 

C0urt

Veteran
Messages
2,511
Reaction score
17
Points
163
really slow healing, my hair grows slow, and slow toe nail growth, pretty much anything that takes protein
 
Top